Advertisement

Limit Cycles of a Class of Discontinuous Planar Piecewise Linear Systems with Three Regions of Y-Type

  • Qianqian Zhao
  • Jiang YuEmail author
Article
  • 31 Downloads

Abstract

In this paper, we investigate the crossing limit cycles of a class of discontinuous planar piecewise linear dynamical systems with three regions of Y-type. We want to find the reason that cause the increase of the number of such limit cycles of the piecewise systems. We obtain the canonical form of such systems with focus–focus–focus type, and prove that the graph of Poincaré map of one of three subsystems has one inflection point. Naturally, we prove that the lower bound of the number of crossing limit cycles for this class systems is 3. We also give an example to simulate the four real crossing limit cycles.

Keywords

Planar piecewise linear systems of Y-type Canonical form Poincaré maps Real crossing periodic orbits 

Mathematics Subject Classification

34C05 34C07 37G05 

Notes

Acknowledgements

The first author is partially supported by NNSF of China Grant Number 11501193. The second author is supported by NNSF of China Grant Numbers 11431008 and 11771282, NSF of Shanghai Grant Number 15ZR1423700.

References

  1. 1.
    Andronov, A., Chaikin, C.: Theory of Oscillations. Princeton University Press, Princeton (1949)Google Scholar
  2. 2.
    Bernardo, M., Budd, C., Champneys, A., Kowalczyk, P.: Piecewise-Smooth Dynamical Systems: Theory and Applications. Applied Mathematical Science, vol. 163. Springer, London (2008)zbMATHGoogle Scholar
  3. 3.
    Buzzi, C., Pessoa, C., Torregrosa, J.: Piecewise linear perturbations of a linear center. Discrete Contin. Dyn. Syst. 33, 3915–3936 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Freire, E., Ponce, E., Torres, F.: Cononical discontinuous planar piecewise linear systems. SIAM J. Appl. Dyn. Syst. 11, 181–211 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Freire, E., Ponce, E., Torres, F.: The discontinuous matching of two planar linear foci can have three nested crossing limit cycles. Publ. Mat. 58, 221–253 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Han, M., Zhang, W.: On Hopf bifurcation in non-smooth planar systems. J. Differ Equ. 248, 2399–2416 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Huan, S., Yang, X.: On the number of limit cycles in general planar piecewise linear systems. Discrete Contin. Dyn. Syst. 32, 2147–2164 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Huan, S., Yang, X.: Existence of limit cycles in general planar piecewise linear systems of saddle–saddle dynamics. Nonlinear Anal. Theory Methods Appl. 92, 82–95 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Huan, S., Yang, X.: On the number of limit cycles in general planar piecewise linear systems of node-node types. J. Math. Anal. Appl. 411, 340–353 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kuznetsov, Yu., Rinaldi, S., Gragnani, A.: One-parameter bifurcations in planar Filippov systems. Int. J. Bifurc. Chaos 13, 2157–2188 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Llibre, J., Medrado, J., Ramírez, O.: Limit cycles of planar discontinuous piecewise linear differential systems defined in two sections. http://www.gsd.uab.cat/index.php?option=com_publications&view=publications&task=download&ID=LliMedRam2016.abstract.pdf-0c312add16d51ad11f39a025ecd365e9.pdf&OD=LliMedRam2016.abstract.pdf (unpublished manuscript)
  12. 12.
    Llibre, J., Ordóñez, M., Ponce, E.: On the existence and uniqueness of limit cycles in planar continuous piecewise linear systems without symmetry. Nonlinear Anal. Real World Appl. 14, 2002–2012 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Llibre, J., Ponce, E.: Three limit cycles in discontinuous piecewise linear differential systems with two zones. Dyn. Contin. Discrete Impulse Syst. 19, 325–335 (2012)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Lum, R., Chua, L.: Global properties of continuous piecewise-linear vector fields. Part I: simplest case in \({\mathbb{R}}^{2}\). Int. J. Circuit Theory Appl. 19, 251–307 (1991)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of Mathematical SciencesShanghai Jiaotong UniversityShanghaiPeople’s Republic of China

Personalised recommendations